Flood, Muscatine
- When
- September 23, 9:00 PM CST to September 24, 7:15 PM CST
- Where
- Muscatine forecast zone
- Crop damage
- $5,000
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
A major rain event on the 15th of September resulted in minor agricultural flooding on parts of the Cedar and La Moine Rivers.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A major rain event on the 15th of September resulted in minor agricultural flooding on parts of the Cedar and La Moine Rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 23, 9:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1000 PM CDT THU SEP 23 2004 .DISCUSSION... SENT ZONE UPDATE TO ADJUST FOR LATEST RADAR/SATELLITE TRENDS. HELD POPS OVERNIGHT ALONG AND EAST OF MISSISSIPPI. WATCHING AREA OF CONVECTION IN WESTERN MO WITH SATELLITE SHOWING COOLING CLOUD TOPS. PER WATER VAPOR APPEARS TO BE DISTURBANCE LIFTING OUT OF NORTHEAST OK INTO SOUTHEAST KS AND FAR WESTERN MO. WILL HAVE TO WATCH THIS FOR POSSIBLY BIT BETTER COVERAGE OF PCPN (STILL SCATTERED) IN THE S/E WITH SOME LINGERING IN THE FAR EAST PAST DAYBREAK FRI. ..05.. && .SYNOPSIS... BOTH LOCAL AND REGIONAL 88D LOOPS INDICATING MAIN BAND OF SCTRD SHOWERS(WITH LITTLE IF ANY LIGHTNING DETECTED) EDGING EASTWARD TOWARD THE WESTERN CWA BORDER...WITH SOME MORE WIDELY SCTRD PREFRONTAL CONVECTION DEVELOPING AHEAD OF MAIN BAND AND ALREADY SKIRTING ACRS THE WESTERN CWA. VIS SATELLITE IMAGERY SHOWING NICELY CLASSIC COMMA SHAPED/WINTER LOOKING SYSTEM WRAPPING UP ACRS THE EASTERN DAKOTAS...WITH SYSTEM CONTINUING TO LIFT NORTH-NORTHEAST TOWARD LARGE PRESSURE FALLS. && .SHORT TERM...(TONIGHT AND FRIDAY) MAIN FCST CONCERN IN THE NEAR TERM IS WALKING DECAYING SCTRD SHOWER BAND EAST ACRS THE CWA THIS EVENING. LATEST LAPS VERIFYING EARLIER MODEL RUN PROGGED MARGINAL INSTABILITY CONDITIONS FOR THIS AFTERNOON...AND WITH DYNAMIC UPPER LOW AND MAIN FORCING SURGE LIFTING TO THE NORTHWEST AND NORTH OF THE AREA...DONT EXPECT MUCH MORE THAN BAND OF SCTRD SHOWERS WITH HARDLY ANY THUNDER(IF ANY AT ALL) MAKING ITS WAY ACRS THE CWA IN A DECAYING MODE. CURRENT PRECIP EVOLUTION AND PROGRESSION SUGGESTS BULK OF THE ACTIVITY TO BE EITHER EAST OF THE CWA BY 06-07Z...OR ALREADY FALLEN APART. INTERESTING THOUGH 18Z META REDEVELOPS A WEAK NARROW BAND OF SHOWERS EAST OF THE MS RVR FROM NORTH TO SOUTH FROM 06Z- 09Z...BUT NOT SURE WHAT THAT LATEST RUN IS PICKING UP ON TO GENERATE THAT AT THAT TIME OF DAY AND WITH BEST FORCING PINCHED OFF BOTH TO THE NORTH AND SOUTH OF THE CWA. AFTER CLASSIC SWIRLING DRY SLOT MAKES IT ACRS THE CWA LATER TONIGHT...DRYING AIRMASS INFILTRATION FROM NORTHEAST KS AND SOUTHEAST NE MAY ALLOW TEMPS TO DIP BELOW MOST MODEL THERMAL GUIDANCE BY 12Z FRI. CONTINUING ON INTO FRI...CWA TO CONTINUE TO BE UNDER INFLUENCE OF DRY SUBSIDING DRY SLOT FOR SUNNY-MOSTLY SUNNY CONDITIONS...ALTHOUGH THINGS MAY CHANGE ACRS THE NORTH. THIS DUE TO POTENTIAL WRAP AROUND STRATUS AND CU FIELD SOUTH OF FILLING CYCLONE AS IT PULLS UP NORTH OF THE GRT LKS FRIDAY. LLVL LMRH PROGS JUST CLIP THE NORTHERN QUARTER OR SO OF THE CWA FRI AFTERNOON WITH HIGH ENOUGH WRAP-AROUND RH TO INDUCE AT LEAST PARTLY CLOUDY CONDITIONS...AND EXTRAPOLATING THE SAME FIELDS/PARAMETERS TO THE LOW SYSTEM AND STRATACU FIELD ACRS NORTHERN NEBRASKA THIS AFTERNOON...IT APPEARS TO BE ON TARGET. LOOKING AT CAA INJECTION AND TEMPS OCCURRING UPSTREAM THIS AFTERNOON ACRS NE AND KS...AGAIN MOST GUIDANCE HIGHS FOR FRI APPEAR TOO WARM WITH UPPER 70S TO LOW 80S. WITH PROJECTED THERMAL PROFILES COMING ACRS THE CWA ON FRI...CANT SEE MUCH HIGHER THAN MID TO UPPER 70S EVEN WITH OPTIMUM MIXING. ..12.. && .LONGER TERM...(FRIDAY NIGHT THROUGH NEXT THURSDAY) MAIN STORY IS ABRUPT CHANGE TO MORE SEASONABLE TEMPERATURES WITH HIGHS IN UPPER 60S TO LOWER 70S. OVERNIGHT LOWS NOT AS NOTICEABLY COOLER THAN OBSERVED IN PAST WEEK...WITH MAINLY MID 40S TO LOWER 50S THROUGH EXTENDED. FEW CHANGES TO ON-GOING FORECAST WITH TEMPS AT LOW END...OR JUST BELOW COOLEST GUIDANCE WITH DOMINANT E-NE LOW LEVEL FLOW COURTESY OF A SURFACE HIGH THAT DROPS SOUTH BEHIND TONIGHTS FRONT AND LINGERS THROUGH MONDAY. AT UPPER LEVELS...POSITIVE TILT LONGWAVE TROUGH HANGS OVER AREA...WEAKENING AND SHEARING OUT SATURDAY AND SUNDAY. AS THIS HAPPENS...ANY WEAK MID LEVEL LIFT IN SHEAR AXIS STAYS WELL TO NORTH WITH VERY LIMITED MOISTURE. WILL THUS KEEP DRY WEEKEND. CONSIDERABLE DIFFERENCES IN MEDIUM RANGE GUIDANCE ARISES TOWARD MIDWEEK...WITH GFS ALONE IN BRINGING A SHORTWAVE TROUGH SOUTH INTO NORTHERN HIGH PLAINS THAT CUTS OFF FROM MAIN WESTERLIES WELL TO NORTH IN CANADA AND DRIFTS TOWARD CWA. UK AND ECMWF BOTH HAVE DOMINANT SURFACE RIDGE OVER AREA AND FOR NOW WILL KEEP DRY FORECAST GOING UNTIL BETTER CONSENSUS IS REACHED. ..DLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/DLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 422 AM CDT THU SEP 23 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240822- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 422 AM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 80... LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE STRONGEST STORMS...POSSIBLY SEVERE...SHOULD STAY WELL NORTH OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. REA/08
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424296, 5424297.